Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2001, 2:39 PM CDT for Moultrie County, Shelby County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 5, 2001, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -542 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 051941 SVRSPI ILC139-173-052030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 239 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN CENTRAL ILLINOIS MOULTRIE COUNTY IN CENTRAL ILLINOIS * UNTIL 330 PM CDT * AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAKEWOOD...OR ABOUT 6 MILES SOUTHWEST OF SHELBYVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE FINDLAY WINDSOR ALLENVILLE STRASBURG TROWBRIDGE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3947 8899 3927 8894 3928 8848 3961 8848 BYRD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:51 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 5, 10:51 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1051 AM CDT TUE JUN 5 2001 88D SHOWS MO MCS REMNANTS MOVING ACROSS NWRN SECTIONS OF CEN IL. THIS AREA HAS ALREADY RECEIVED 2-3 IN OF RAINFALL OVERNIGHT. SO CURRENT RAIN OVER SATURATED GROUNDS WILL ONLY COMPLICATE THINGS. SO WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG OR JUST NORTH OF THE ILLINOIS RIVER FOR THIS AFTERNOON AND TONIGHT. SFC ANALYSIS ALSO SHOWS WARM FRONT IS ON THE MOVE NORTH AS SFC WAVE MAKES ITS WAY OUT OF NWRN MO WITH SPI AND ILX WINDS SWITCHING TO THE SOUTH AND T/TD JUMPING ALMOST 10 DEGS. CLEARING IS LOCATED JUST SOUTH OF THIS WARM FRONT MAINLY ALONG A LINE FROM SPI TO DEC TO MTO. SO WILL ALSO UPDATE CEN AND SERN SECTIONS OF IL TO INTRODUCE MORE SUNSHINE THIS AFTN. OUTFLOW BOUNDARY CURRENTLY MOVING ACROSS THE MISS RIVER AND AFTN SUN COULD LEAD TO MORE TSRA DEVELPMNT SO WILL KEEP TSRA POPS GOING ALSO. WILL LOOK AT ZONE TEMPS ALSO AS PLACEMENT OF WARM FRONT COULD LEAD TO BIG TEMP DIFFERENCES OVER A SMALL AREA IN CEN IL. .ILX...FLASH FLOOD WATCH FOR ILZ027>031-036-037. THIS AFTN AND TNGT. MAINLY NW OF THE ILLINOIS RIVER. KETCHAM
In the hours before
Special weather statement, Jun 5, 11:00 AM CDT, 3 hours 39 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUN 5 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. WARM AND UNSTABLE AIR LOCATED ALONG A STATIONARY FRONT DRAPED ACROSS ILLINOIS WILL PROVIDE THE EMPHASIS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL ALONG WITH HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING ACROSS ALL OF CENTRAL ILLINOIS. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:36 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 39 min |
| Jun 5, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 29 min |
| Jun 5, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 61 min |
| Jun 5, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 47 min |
| Jun 5, 4:26 PM CDT | Flash Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 4 hr |
| Jun 5, 6:30 PM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 3 hr |
| Jun 5, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.